Thyroid UK
87,581 members102,287 posts

Help with test results

Hi, I have been on medication (75mg levothyroxine) and vitamin D for years, but recently been feeling awful again. I only know that my last thyroid measure was 2.42.

Yesterday I had another blood test and this was the result (see under), seeing dr's on Monday, but does this mean I need to increase my medication? Thank you!

Serum ferritin level;SERUM B12 AND FOLATE;Serum TSH level Report, Borderline, Need to speak to doctor (Patient Informed)

Serum folate level 6.5 ng/ml [3.1 - 19.9]

Serum vitamin B12 level 219 ng/L [180 - 915]

Serum ferritin level 56 ng/ml [30 - 300]

Serum TSH level 3.24 miu/L [0.38 - 5.33]

11 Replies
oldestnewest

Yes, it does. Your TSH is much too high. The aim of thyroid hormone replacement (levo) is to reduce the TSH to one or under.

Your nutrients are low. Your ferritin needs to be up around 100, at least. Do you have symptoms of low B12? Because that is so low that your doctor should probably be testing for Pernicious Anemia - although he will probably disagree! :)

1 like
Reply

Thank you so much! Yes I am so tired and exhausted and falling asleep during the day which is why I went to the dr. Very helpful!

Reply

You're welcome. :) You'll probably need a couple of increases at six week intervals, to get where you need to be.

1 like
Reply

Thank you, at least good to know I wasn't imagining all my symptoms! :-)

Reply

No, I assure you, you weren't!

1 like
Reply

Hi Greygoose, you were so helpful before so thought I would ask you again, the dr disagreed and said my B12 was not low, but upped my thyroid medicine to 100mg and said to re-cehck in 6 weeks. Just looked at the results online and says: Pathology Investigations

Serum TSH level 0.094 U/mL [0.38 - 5.33]

Below low reference limit

ON T4 MARKER

PATIENT BELIEVED TO BE On T4

does this mean I am now over medicated? I have booked an app for tomorrow, but very confused as although not as tired I am still suffering symptoms and seems odd it will drop so much in 6 weeks?

Any advice appreciated!

Thank you

Reply

Hmmm… I replied to this, but the response seems to have disappeared!

OK, so, no. TSH on its own doesn't mean anything. You can only tell if you're over-medicated by looking at the FT3, the most important number. If your doctor is dosing by the TSH, then he is very remiss.

But, TSH is unpredictable. You can never say that by taking so much T4 it will drop by so much. It's not a linear progress. At some point it might even go up! Which is why it should not be used to dose by. :)

1 like
Reply

Thank you! Ok so the results say abnormal and must see a dr and way too low, is it just the new added dosage that dropped it so low and it might go up again when stabilising?

Reply

There's no knowing. But, refuse absolutely to reduce your dose unless the doctor does at least an FT4 test, but preferably and FT3. The TSH on its own tells you nothing.

Reply

Thank you- very helpful!

Reply

You're welcome. :)

1 like
Reply

You may also like...